Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 186, NWS Amarillo, TX

July 4, 20214 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 4, 2021, 5:44 PM CDT for 4 counties in Texas. It was in force for 91 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2021, 5:44 PM CDT (22:44 UTC)
Expired
Jul 4, 2021, 7:15 PM CDT
In force
91 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:50 PM CDTHAIL 1.757 Sw Dalhart, TXGOLFBALL SIZE HAIL.
Jul 4, 6:23 PM CDTHAIL 212 Sw Dalhart, TXAROUND 2 INCH HAIL BROKE WINDSHIELD OF VEHICLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 3:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

301 
WUUS54 KAMA 042244
SVRAMA
TXC111-205-341-421-050015-
/O.NEW.KAMA.SV.W.0186.210704T2244Z-210705T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
544 PM CDT Sun Jul 4 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sherman County in the Panhandle of Texas...
  Southeastern Dallam County in the Panhandle of Texas...
  Western Moore County in the Panhandle of Texas...
  Hartley County in the Panhandle of Texas...

* Until 715 PM CDT.

* At 543 PM CDT, a severe thunderstorm was located 5 miles southwest 
  of Dalhart, moving southwest at 15 mph. Another severe 
  thunderstorm was located 10 miles northeast of Dalhart, moving 
  southwest at 15 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Dalhart, Hartley, Channing, Ware, Romero and Conlen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3632 10269 3627 10205 3562 10215
      3562 10304
TIME...MOT...LOC 2243Z 028DEG 13KT 3600 10257 

HAIL...2.00IN
WIND...60MPH
 
$$

LG
6 follow-up statements
075 
WWUS54 KAMA 042252
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
552 PM CDT Sun Jul 4 2021

TXC111-205-341-421-050015-
/O.CON.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Sherman TX-Dallam TX-Moore TX-Hartley TX-
552 PM CDT Sun Jul 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN SHERMAN...SOUTHEASTERN DALLAM...WESTERN MOORE AND
HARTLEY COUNTIES...

At 551 PM CDT, a severe thunderstorm was located 5 miles southwest of
Dalhart, moving southwest at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Dalhart, Hartley, Channing, Ware, Romero and Conlen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3632 10269 3627 10205 3562 10215
      3562 10304
TIME...MOT...LOC 2251Z 038DEG 11KT 3601 10260 

HAIL...1.75IN
WIND...60MPH
 
$$

LG
520 
WWUS54 KAMA 042301
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
601 PM CDT Sun Jul 4 2021

TXC111-205-341-421-050015-
/O.CON.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Sherman TX-Dallam TX-Moore TX-Hartley TX-
601 PM CDT Sun Jul 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN SHERMAN...SOUTHEASTERN DALLAM...WESTERN MOORE AND
HARTLEY COUNTIES...

At 601 PM CDT, a severe thunderstorm was located 8 miles southwest of
Dalhart, moving southwest at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Dalhart, Hartley, Channing, Ware, Romero and Conlen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3628 10271 3627 10205 3562 10215
      3562 10304
TIME...MOT...LOC 2301Z 028DEG 13KT 3598 10262 

HAIL...1.75IN
WIND...60MPH
 
$$

LG
787 
WWUS54 KAMA 042313
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
613 PM CDT Sun Jul 4 2021

TXC111-205-341-421-050015-
/O.CON.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Sherman TX-Dallam TX-Moore TX-Hartley TX-
613 PM CDT Sun Jul 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN SHERMAN...SOUTHEASTERN DALLAM...WESTERN MOORE AND
HARTLEY COUNTIES...

At 613 PM CDT, a severe thunderstorm was located 11 miles southwest
of Dalhart, moving southwest at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Dalhart, Hartley, Channing, Ware, Romero and Conlen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3628 10271 3627 10205 3562 10215
      3562 10304
TIME...MOT...LOC 2313Z 028DEG 12KT 3594 10265 

HAIL...2.00IN
WIND...60MPH
 
$$

LG
898 
WWUS54 KAMA 042329
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
629 PM CDT Sun Jul 4 2021

TXC111-205-341-421-050015-
/O.CON.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Sherman TX-Dallam TX-Moore TX-Hartley TX-
629 PM CDT Sun Jul 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN SHERMAN...SOUTHEASTERN DALLAM...WESTERN MOORE AND
HARTLEY COUNTIES...

At 628 PM CDT, a severe thunderstorm was located 15 miles southwest
of Dalhart, moving southwest at 15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Dalhart, Hartley, Channing, Ware and Romero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3628 10271 3609 10208 3562 10215
      3562 10304
TIME...MOT...LOC 2328Z 028DEG 13KT 3589 10268 

HAIL...2.00IN
WIND...60MPH
 
$$

LG
625 
WWUS54 KAMA 042340
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
640 PM CDT Sun Jul 4 2021

TXC341-421-042349-
/O.CAN.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Sherman TX-Moore TX-
640 PM CDT Sun Jul 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERMAN AND
WESTERN MOORE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3579 10304 3628 10271 3608 10217 3562 10217
      3562 10304
TIME...MOT...LOC 2339Z 028DEG 14KT 3584 10271 

$$

TXC111-205-050015-
/O.CON.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Dallam TX-Hartley TX-
640 PM CDT Sun Jul 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN DALLAM AND HARTLEY COUNTIES...

At 639 PM CDT, a severe thunderstorm was located 14 miles northeast
of Romero, or 18 miles southwest of Dalhart, moving southwest at 15
mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Dalhart, Hartley, Channing, Ware and Romero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3628 10271 3608 10217 3562 10217
      3562 10304
TIME...MOT...LOC 2339Z 028DEG 14KT 3584 10271 

HAIL...2.00IN
WIND...60MPH
 
$$

LG
191 
WWUS54 KAMA 042354
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
654 PM CDT Sun Jul 4 2021

TXC111-050004-
/O.CAN.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Dallam TX-
654 PM CDT Sun Jul 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAM COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3579 10304 3603 10287 3600 10217 3562 10217
      3562 10304
TIME...MOT...LOC 2354Z 018DEG 21KT 3573 10275 

$$

TXC205-050015-
/O.CON.KAMA.SV.W.0186.000000T0000Z-210705T0015Z/
Hartley TX-
654 PM CDT Sun Jul 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR HARTLEY COUNTY...

At 654 PM CDT, a severe thunderstorm was located 10 miles east of
Romero, or 21 miles northeast of Nara Visa, moving south at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Hartley, Channing and Romero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3579 10304 3603 10287 3600 10217 3562 10217
      3562 10304
TIME...MOT...LOC 2354Z 018DEG 21KT 3573 10275 

HAIL...1.75IN
WIND...60MPH
 
$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:46 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 4, 1:46 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
146 PM CDT Sun Jul 4 2021

.SHORT TERM...
Cluster of thunderstorms in the southeast Texas Panhandle should
exit the area by late this afternoon.  These storms have aided by a
short wave trough moving southeast into western Oklahoma.

The main area of showers and thunderstorms are expected to develop
near the Raton Mesa and off the mountains of southern Colorado and
northern New Mexico.  These storms will be moving into an
environment of increasing instability and shear as interact with a
short wave trough moving through western Kansas.  These storms may
be discrete at first and some may be supercells across the
northwest CWA, before they form into a line later this evening and
move southeast through the rest of the Panhandles.  Large hail and
damaging winds will be the main threats from these storms. A
landspout tornado can not be ruled out.  Heavy rain from these
storms may also cause localized areas of flooding.

Thunderstorms will again be possible on Monday, mainly across the
western areas.  The northerly flow aloft will tend to mitigate the
eastward progression of any mountain convection.  There are a couple
of minor short wave troughs moving through the flow that may also
tough off a few showers and storms.

Highs on Monday will still remain below normal with readings mainly
in the 80's.

&&

.LONG TERM...Tuesday through Saturday...
An upper high will continue to spin over the Great Basin Region
with northwesterly flow aloft for the Panhandles. By Wednesday
night into Thursday, the high shifts slightly east towards the
Four Corners and puts the Panhandles in northeasterly flow aloft
for a brief period. By Friday the high heads back towards the
Great Basin Region as a trough digs down into the Upper Midwest
with northwesterly flow returning aloft through the weekend. With
embedded shortwaves and south southeasterly winds at the surface
continuing to provide 60s dewpoints, precipitation chances
continue Tuesday and Wednesday, then halt Thursday before
returning again through the weekend.

The best chance for severe weather will be on Tuesday with the
greatest instability present and a more defined shortwave to
potentially ramp up storms later through the evening. MLCAPE
values are around 1000-2000 J/kg with 0-6 km effective bulk shear
around 20-25 knots so large hail and damaging wind gusts are
possible. As the evening goes on, there is a potential for storms
to become more linear with a surface trough. By Wednesday, the
instability parameters do not look as good and the chance for
severe storms becomes less likely. However, strong thunderstorms
are still a possibility with another surface trough to help
enhance storm development. Thursday will remain dry before
precipitation chances return for the weekend. A weak frontal
passage late Friday night may keep the precipitation chances
continuing into Saturday morning.

Temperatures will remain in the 80s Tuesday and Wednesday before
warming a bit into the lower 90s Thursday and Friday. Breezy
southwest winds are possible Friday with daytime mixing of 25-30
knot 850mb winds extending across the Panhandles. North winds will
follow behind the weak front late Friday night and this will keep
temperatures from warming above the upper 80s to lower 90s into
the weekend.

Rutt

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                66  82  66  83  66 /  60  40  30  30  50
Beaver OK                  66  87  67  88  66 /  50  10   5  10  50
Boise City OK              61  85  63  84  61 /  40  20  20  50  70
Borger TX                  69  87  70  88  69 /  70  30  20  20  50
Boys Ranch TX              66  87  67  87  67 /  60  40  30  30  60
Canyon TX                  66  82  66  82  65 /  60  50  30  30  50
Clarendon TX               67  82  67  83  67 /  60  50  20  20  30
Dalhart TX                 62  85  63  83  62 /  60  30  20  40  70
Guymon OK                  64  87  66  88  65 /  60  20  10  30  60
Hereford TX                66  86  66  85  65 /  80  50  40  40  60
Lipscomb TX                67  85  67  87  67 /  50  40   5  10  30
Pampa TX                   66  83  67  84  66 /  70  40  20  20  40
Shamrock TX                68  83  67  85  67 /  40  50  10  10  20
Wellington TX              68  84  68  86  68 /  40  50  20  10  20

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/23
Hazardous weather outlook, Jul 4, 3:53 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
353 PM CDT Sun Jul 4 2021

OKZ001>003-TXZ001>020-317-051100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
353 PM CDT Sun Jul 4 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across the Texas and Oklahoma Panhandles
this afternoon and tonight. Some storms may become severe with
large hail and damaging winds being the main threats. A Severe
Thunderstorm Watch is in effect for all of the Oklahoma Panhandle
and most of the Texas Panhandle until 11 PM CDT this evening.
Heavy rain may also lead to localized flooding or flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms remain possible Monday through Wednesday and again
Friday night into Saturday across much of the Panhandles. A
severe storm cannot be ruled out on Tuesday. Storms could be
capable of heavy rain leading to localized flooding or flash
flooding Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through tonight.

In the hours before

Special weather statement, Jul 4, 2:42 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
242 PM CDT Sun Jul 4 2021

OKZ001-TXZ001-002-042030-
Cimarron OK-Sherman TX-Dallam TX-
242 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...WESTERN
SHERMAN AND NORTHEASTERN DALLAM COUNTIES UNTIL 330 PM CDT...

At 242 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Griggs, or 12 miles northwest of Stratford, moving
east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Stratford, Conlen and Texhoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3652 10203 3650 10203 3650 10192 3648 10174
      3610 10198 3630 10248 3655 10233
TIME...MOT...LOC 1942Z 275DEG 11KT 3646 10225

LG
Special weather statement, Jul 4, 3:13 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Amarillo TX
313 PM CDT Sun Jul 4 2021

TXZ001-002-042045-
Sherman TX-Dallam TX-
313 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN AND EASTERN
DALLAM COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Conlen, or 12 miles west of Stratford, moving
southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Stratford and Conlen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3650 10253 3650 10212 3606 10184 3606 10243
TIME...MOT...LOC 2013Z 327DEG 13KT 3637 10229

LG
Special weather statement, Jul 4, 3:47 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Amarillo TX
347 PM CDT Sun Jul 4 2021

OKZ001-002-042115-
Cimarron OK-Texas OK-
347 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS AND
SOUTHEASTERN CIMARRON COUNTIES UNTIL 415 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Griggs, or 20 miles north of Stratford, moving
southeast at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Texhoma and Griggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

LAT...LON 3650 10164 3650 10210 3661 10220 3681 10204
TIME...MOT...LOC 2047Z 309DEG 27KT 3663 10206

LG
Local storm report, Jul 4, 4:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             1 SE DUMAS              35.85N 101.95W
07/04/2021  M1.25 INCH       MOORE              TX   PUBLIC

            SOCIAL MEDIA REPORT OF HALF DOLLAR SIZE
            HAIL.

&&

KR
Local storm report, Jul 4, 5:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 N DALHART             36.08N 102.51W
07/04/2021  M2.00 INCH       DALLAM             TX   STORM CHASER

            SOCIAL MEDIA REPORT OF TWO INCH HAIL.

&&

KR
Local storm report, Jul 4, 5:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 N DALHART             36.08N 102.51W
07/04/2021  M2.00 INCH       DALLAM             TX   STORM CHASER

            UPDATE TO PREVIOUS HAIL REPORT FROM 1 N
            DALHART. 1-2 INCH HAIL IN AND AROUND DALHART
            AND EXTENDING TO AROUND 5 MILES NORTH OF
            TOWN. SOME MINOR ACCUMULATING HAIL WAS
            REPORTED ON HIGHWAY 385 4 MILES NORTH OF THE
            CITY AS WELL.

&&

MJG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:28 AM CDTSpecial Weather StatementAMADallam32 min
Jul 4, 11:42 AM CDTSpecial Weather StatementAMARoberts48 min
Jul 4, 12:34 PM CDTSpecial Weather StatementAMAGray41 min
Jul 4, 2:42 PM CDTSpecial Weather StatementAMASherman48 min
Jul 4, 3:13 PM CDTSpecial Weather StatementAMASherman32 min
Jul 4, 3:21 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman54 min
Jul 4, 3:50 PM CDTAreal Flood AdvisoryAMADallam3 hr
Jul 4, 4:14 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman91 min
Jul 4, 4:32 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter65 min
Jul 4, 4:46 PM CDTAreal Flood AdvisoryAMAMoore3 hr
Jul 4, 4:49 PM CDTAreal Flood AdvisoryAMASherman2 hr
Jul 4, 5:03 PM CDTAreal Flood AdvisoryAMADallam, Hartley4 hr
Jul 4, 5:39 PM CDTFlash Flood WarningAMADallam, Hartley3 hr
Jul 4, 6:20 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman85 min
Jul 4, 6:51 PM CDTSpecial Weather StatementAMADallam24 min
Jul 4, 6:59 PM CDTSevere Thunderstorm WarningAMADallam91 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.